Alert archive / Ohio / River Flood Watches in 2017
River Flood Watch 6, NWS Northern Indiana
NWS Northern Indiana issued this river flood watch at Mar 31, 2017, 11:55 AM EDT for Williams County, Ohio. It took effect at Apr 2, 2017, 2:00 PM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2017, 11:55 AM EDT (15:55 UTC)
- In effect from
- Apr 2, 2017, 2:00 PM EDT
- Expired
- Apr 4, 2017, 2:00 AM EDT
- In force
- 36 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
County Williams County, OH
The radar
The Northern Indiana radar (KIWX), 95 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Joseph River (OH/IN) at Montpelier (MONO1).
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood watch went out at Mar 31, 6:33 AM EDT, 5 hours 22 minutes earlier.
Area forecast discussion, Mar 31, 6:33 AM EDT, 5 hours 22 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 633 AM EDT Fri Mar 31 2017 .SYNOPSIS... Issued at 500 AM EDT Fri Mar 31 2017 Scattered showers are expected today as low pressure moves across our area. High pressure will build into the Midwest over the weekend providing fair weather with seasonable temperatures. Highs today will range from 43 north to 54 south. Highs this weekend will be in the 50s with lows in the 30s. && .SHORT TERM...(Today and Tonight) Issued at 456 AM EDT Fri Mar 31 2017 An upper low over Illinois early this morning will drift east and bring more showers to the forecast area today. The system was occluding so the moisture flux into this system had already diminished significantly. Rainfall amounts should be light today as very chilly spreads back into the area. Lowered highs several degrees over northern areas favoring cooler guidance given an initial cool marine flow off Lake Erie. Skies should remain cloudy today with the low in the vicinity, but some clearing is possible over northwest Indiana and far southwest Lower Michigan late tonight as high pressure builds into the area. && .LONG TERM...(Saturday through Thursday) Issued at 456 AM EDT Fri Mar 31 2017 There will only be a short break in the wet weather before chances for rain increase early next week. Two more rain-laden systems will affect the forecast area from Sunday night through Wednesday. Rain is expected to develop Sunday night and continue into Monday night. Precipitable water values are forecast to be very high again and approach the climate maxes between 1.25 and 1.30 inches. It looks like rainfall amounts with this early week system will be similar the widespread amounts of this last system between 0.75 to 1.25 inches. Locally heavier amounts over 2 inches are likely. The ECMWF indicated around 3 inches of rain is possible over northwest Ohio from these 2 systems by Wednesday afternoon. After a short break Tuesday, more rain is likely Wednesday. Thermal profiles favor all rain for both of these systems. GFS ensembles indicate moderate flooding is possible in northwest Ohio by the middle of next week. Will mention flooding concerns in the Hazardous Weather Outlook Product. && .AVIATION...(For the 12Z TAFS through 12Z Saturday Morning) Issued at 634 AM EDT Fri Mar 31 2017 Sfc low passing near FWA attm will move east across OH today. IFR/LIFR widespread north of the low track should cont to impact the terminals today. Sct showers also have been occurring in the deformation zone n-nw of the upr low this morning. Similar activity will likely occur across nrn IN at least through this morning as the upr low moves east. Hard to place exact location or timing of these shra so plan to continue with just vcsh in the tafs. Drier air will move into the area from the nw tonight. This should result in low ceilings scattering out at SBN around 06z, but, FWA may stay socked in until after daybreak Saturday. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 4 AM EDT Saturday for LMZ043-046. && SYNOPSIS...Skipper SHORT TERM...Skipper LONG TERM...Skipper AVIATION...JT Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 31, 5:43 AM EDT, 6 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 543 AM EDT Fri Mar 31 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-010945- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 543 AM EDT Fri Mar 31 2017 /443 AM CDT Fri Mar 31 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Two more rounds of rain are expected during the first half of next week. The rainfall from late Sunday through Wednesday will cause rises on rivers and bring the potential for river flooding. In addition, flooding of some lowlands is likely. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-010945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 543 AM EDT Fri Mar 31 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Conditions hazardous to small craft area expected today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 4:34 AM EDT | Small Craft Advisory | IWX | 23 hr | |
| Mar 31, 6:38 AM EDT | River Flood Warning | IWX | Allen, DeKalb | 13 days |
| Mar 30, 8:59 PM EDT | Special Weather Statement | IWX | Allen, Henry, Paulding, Putnam, Van Wert | 46 min |
| Mar 30, 10:24 PM EDT | River Flood Warning | IWX | Defiance, Fulton, Williams | 15 days |
Nearby
River Flood Watches in Ohio, 2017Every river flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.